Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 4, NWS Melbourne, FL

February 11, 2021Lake County, Volusia County, Florida

NWS Melbourne, FL issued this dense fog advisory at Feb 11, 2021, 1:21 AM EST for Lake County, Volusia County, Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2021, 1:21 AM EST (06:21 UTC)
Expired
Feb 11, 2021, 10:00 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS72 KMLB 110621
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
121 AM EST Thu Feb 11 2021

FLZ041-044-141-111500-
/O.NEW.KMLB.FG.Y.0004.210211T0621Z-210211T1500Z/
Inland Volusia-Northern Lake-Coastal Volusia-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Daytona Beach, New Smyrna Beach, 
and Ormond Beach
121 AM EST Thu Feb 11 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Inland Volusia, Northern Lake and Coastal Volusia 
  Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Visibilities are rapidly dropping to one
  quarter mile or less as a bank of dense fog spreads south across
  northern Lake and Volusia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Dense Fog Advisory means visibilities will frequently be reduced 
to less than one quarter mile. If you'll be commuting in the 
advisory area this morning, you should consider leaving early to 
allow yourself extra time to reach your destination safely.

When driving in dense fog, slow down, use only your low beam 
headlights, and leave plenty of distance between your vehicle and
the one ahead of you.

&&

$$

Cristaldi
1 follow-up statement
955 
WWUS72 KMLB 111408
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
908 AM EST Thu Feb 11 2021

FLZ041-044-111515-
/O.CAN.KMLB.FG.Y.0004.000000T0000Z-210211T1500Z/
Inland Volusia-Northern Lake-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, and Tavares
908 AM EST Thu Feb 11 2021

...DENSE FOG ADVISORY IS CANCELLED...

$$

FLZ141-111515-
/O.CON.KMLB.FG.Y.0004.000000T0000Z-210211T1500Z/
Coastal Volusia-
Including the cities of Daytona Beach, New Smyrna Beach, 
and Ormond Beach
908 AM EST Thu Feb 11 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Inland Volusia, Northern Lake and Coastal Volusia 
  Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Feb 10, 9:50 PM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 10, 9:50 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EST Wed Feb 10 2021

.DISCUSSION...

...Areas of Fog, Some Dense, Expected Again Tonight...

Tonight...Sea fog along the Volusia County coast dissipated
earlier this evening and now conditions are mostly clear and quiet
across the area. Muggy and mild overnight as temps drop into the
mid to upper 60s, which is around 10-15 degrees above normal for
mid February.

High low level moisture and light winds favor widespread fog once
again tonight. Some of the fog will be dense and a Dense Fog
Advisory may be issued late tonight. If you encounter fog while
driving you should reduce your speed, use only your low beam
headlights, and leave extra following distance.

Thursday...S/SE flow will continue resulting in above normal
temperatures, peaking in the low to mid 80s. Rain chances will be
a little higher as a slug of moisture is poised to lift north
across the area on the western periphery of the Atlantic ridge.
Expect isolated to scattered showers and perhaps a few lightning
storms, mainly in the afternoon.

&&

.AVIATION...

VFR conditions through late evening, then fog and low stratus will
develop across much of the area once again, mostly after 11/06Z.
TAFs hit hard the expected IFR/LIFR conditions from fog and low
stratus, especially across the interior and northern terminals.
The sea fog along the Volusia Coast dissipated earlier this
evening, so the DAB TAF was amended to show a delay in fog impact.

&&

.MARINE...

Tonight-Thursday...Favorable boating conditions as Atlantic high
pressure keeps S/SE winds 10-15 across the local waters. Expect
seas 2-3 feet nearshore and 3-4 feet offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  80  62  78 /  10  20  20  40
MCO  64  84  64  83 /  10  20  20  30
MLB  66  81  64  82 /   0  20  20  30
VRB  65  82  64  83 /   0  20  20  20
LEE  64  84  64  82 /  10  20  20  30
SFB  64  84  64  83 /  10  20  20  40
ORL  66  85  65  83 /  10  20  20  30
FPR  63  82  63  83 /   0  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Dense Fog Advisory until 10 AM EST Thursday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm.

&&

Rodriguez/Sedlock
Hazardous weather outlook, Feb 10, 5:52 PM EST, 7 hours 29 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
552 PM EST Wed Feb 10 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-111030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
552 PM EST Wed Feb 10 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Dense fog is expected to develop again overnight across east central
Florida. Visibility may drop as low as one quarter of a mile or
less. If out driving tonight and early Thursday morning, be prepared
to encounter reduced visibilities from dense fog. When driving in
dense fog, reduce your speed, use only your low beam headlights, and
leave extra distance between your vehicle and the one in front of
you. A Dense Fog Advisory may be necessary, once again.

Dense fog will also reduce visibility to one quarter mile or less
across the near shore marine waters of Volusia County through
tonight and into Thursday morning. If you must navigate, proceed
with caution. Use proper fog signals. Make sure all running lights
are on. Remember to use your radar and compass.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
The rip current risk will remain Moderate at area beaches on
Thursday and Friday. Conditions are again favorable for locally
dense fog to develop Thursday and Friday nights. Another frontal
boundary approaching the area will bring increasing rain chances,
with potential for lightning storms, from Friday continuing into the
upcoming weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.